Ohio, 2007

Hail and Damaging Winds in Ohio, August 9, 2007

August 9, 2007 · NWS ILN · 26 events in 15 counties and zones

Severe thunderstorms developed during the afternoon and evening as an upper level disturbance moved through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$111,000
Crop damage
$5,000
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms developed during the afternoon and evening as an upper level disturbance moved through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 9, 12:29 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 9, 12:29 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
129 PM EDT THU AUG 9 2007

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL WEAKEN SLIGHTLY AND
RETROGRADE SOUTH AND WEST BY THIS EVENING...ALLOWING A STATIONARY
BOUNDARY CURRENTLY OVER THE SOUTHERN GREAT LAKES TO PUSH DOWN
THROUGH THE OHIO VALLEY THIS AFTERNOON INTO FRIDAY MORNING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOTHER VERY HOT DAY IN PROGRESS WITH MANY LOCATIONS ALREADY INTO
THE 90S AT THE NOON HOUR. MUCH OF THE FCST AREA DEALING WITH MSTLY
SUNNY SKIES ATTM...WITH CONVECTION PASSING THRU NRN OH.

UPDATES THIS AFTN FOCUS ON TIMING AN POTENTIAL FOR TSTMS.
WATCHING A FEATURE OF INTEREST CURRENTLY SITUATED ALONG THE
ILLINOIS-INDIANA BORDER. THIS AREA OF MID LVL CLOUDS REPRESENTING
AN MCV...THE TRACK OF WHICH CAN BE TRACED BACK TO THE SEVERE
DERECHO THAT MOVED ACRS NW MISSOURI LAST EVNG. THE MCV WILL
CONTINUE EAST AND MOVE ACRS NRN 1/2 CST AREA DURING THE AFTN.
ADDITIONALLY...SVRL NOTED OUTFLOW BNDRYS SETTING UP ACRS FCST AREA
AND WILL LKLY BE FOCUSING MECHANISMS FOR CONVECTIVE INITIATION
THIS AFTN. 12Z RUC INDCG SUBTLE MID/UPR LVL DIFFLUENCE DVLPG AHEAD
OF MCV WITH LO LVL CONV ENHANCING AS AFTN PROGRESSES. CURRENT
MODEL SOUNDINGS INDCG MLCAPES ALREADY AT 2000-2500 J/KG DUE TO
STRONG SFC HEATING AND STEEPENING LAPSE RATES. BL SHEAR VALUES WILL
ALSO RAMP UP ACRS REGION THIS AFTN...APPCHG 30 M/S BY MID AFTN.

ALL OF THIS POINTING TO POTENTIAL FOR SVR TSTMS THIS AFTN...WITH
GREATEST FOCUS ON INTENSITY AND COVERAGE EXPECTED ACRS NRN 1/2
FCST AREA INVOF MCV TRACK. HAVE ADJUSTED POPS FOR AFTN HOURS...AS
EXPECT CONVECTIVE INITIATION AROUND OR SHORTLY AFT 18Z. DMG WINDS
WILL BE MAIN THREAT AS MAX DELTA THETA-E VALUES NEAR 30K THIS
AFTN. LO LVL CONV PROGS OFF NAM AND RUC BOTH HINT AT POTENTIAL
SQUALL LINE OR DERECHO DVLPMNT BY LATE AFTN ACRS NRN FCST AREA.
WET MICROBURSTS WITHIN TSTMS WILL ALSO BE POSSIBLE. PRESENCE OF
MCV COULD ALSO ENHANCE SOME ROTATING STORMS ACRS NRN COUNTIES
LATER THIS AFTN. WILL CONTINUE TO MONITOR AS SITUATION EVOLVES
THRU THE AFTN.

GRID AND ZONE UPDATES SENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
GIVEN SOME DRY AIR INTRUSION/STEEPENING LAPSE RATES THIS
EVENING...HAVE MENTIONED POSSIBILITY OF SCATTERED SEVERE IN THE
NORTH FOR MAINLY THIS EVENING. AS FRONT SINKS DOWN THROUGH AREA
TONIGHT...SHOULD PUSH RATHER QUICKLY TO S AND E AS RIDGE
RETROGRADES TO THE SW. BEST LOW LEVEL CONVERGENCE AND PRECIP
EFFICIENCY LOOKS TO BE SE OF FORECAST AREA BY 12Z FRIDAY...SO HAVE
CONTINUED WITH PREVIOUS FORECAST OF NO PRECIP AFTER ABOUT 09Z.

SLIGHTLY COOLER AND DRIER AIR WILL FILTER INTO AREA THROUGH
SATURDAY...THEN FOR SUNDAY...RIDGE BUILDS BACK IN AND BRINGS WITH
IT AGAIN H8 TEMPS ABOVE 20 FOR SUNDAY. HAVE BUMPED UP TEMPS
SLIGHTLY AS A RESULT. IN ADDITION...WEAK LOW LEVEL CONVERGENCE AND
INCREASING MOISTURE RETURN...HAVE OPTED TO KEEP
SHOWERS/THUNDERSTORMS OUT OF FORECAST FOR LATE SUNDAY FOR
NOW...BUT SUBSEQUENT SHIFTS MAY NEED TO CONSIDER RAISING CHANCES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
SURFACE HIGH WILL BE CENTERED OVER OHIO VALLEY AT THE BEGINNING OF
THE EXTENDED...SHIFTING TO THE MID ATLANTIC STATES BY THE END OF THE
WEEKEND.  THIS PLACES FA IN RETURN SRLY FLOW AS GFS BRINGS MIDLEVEL
RIDGING BACK INTO THE REGION.  MEX GUIDANCE SEEMS TOO AGGRESSIVE
WITH THE RESULTING WARMUP ON SUN...BRINGING MAX TEMPS INTO THE MID TO
UPPER 90S.  BLENDED THESE TEMPS DOWNWARD WITH THE ENS MEAN TO GIVE
MAX TEMPS IN THE LOWER 90S.  GFS BRINGS A WEAK FRONT INTO THE AREA
EARLY MONDAY.  WITH UNCERTAINTIES WITH REGARDS TO TIMING AND EXTENT
OF RIDGING OVERHEAD...HAVE OPTED TO KEEP FORECAST DRY AT THIS TIME.
TEMPS FORECAST TO BE NEAR AVERAGE TOWARD THE END OF THE EXTENDED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
CU BEGINNING TO FORM ACRS FCST AREA THIS AFTN AS LAST OF
CONVECTIVE INHIBITION IS ERODED AWAY. TSRA DVLPMNT EXPECTED WITHIN
THE NEXT HOUR OR TWO...ESPECIALLY TO THE NORTH AND WEST OF KDAY
AND KCMH. VIS SAT INDCG BNDRY EXTNDG FROM -TSRA BTWN KMNN AND KMFD
SW TO NEAR KMIE AND KIND INVOF SFC LO AND MID LVL MCV. BOTH THE
BNDRY AND THE MCV WILL HELP INITIATE AND INTENSIFY CONVECTION DURING
THE AFTN HOURS. HAVE ATTEMPTED TO TIME IN TSRA FOR KDAY/KCMH/KLCK
BTWN 20-21Z AND EXTNDG INTO ERLY EVNG HOURS. EXPECT IFR CONDITIONS
WITHIN TSRA. FURTHER SOUTH...TSRA COVERAGE WILL LIKELY BE MORE
SCATTERED AND CONSEQUENTLY...HAVE HANDLED WITH CB MENTIONS ONLY AT
KCVG AND KLUK AND VCTS AT KILN. THESE TERMINALS CAN BE UPDATED AS
SITUATION EVOLVES THIS AFTN.

12Z NAM/RUC INDCG LO LVL CONV AXIS SHIFTS EAST OF ALL THE
TERMINALS BY MID EVNG WITH PCPN ENDING. DRIER AIRMASS WITH WEAK
SFC HI BUILDS IN LATE TONIGHT AND SHOULD ALLOW SKIES TO CLR. WEAK
S/WV PASSING THRU LWR GRT LKS TOWARDS DAYBREAK MAY ALLOW FOR SOME
SCT IFR/LOW MVFR CIGS TO DVLP AT NORTHERN TERMINALS. EXPECT MVFR
BR AT ALL TERMINALS WITH PLENTY OF BNDRY LYR MOISTURE HANGING IN
WAKE OF FROPA THIS EVNG. DRIER AIR WILL CONTINUE TO FUNNEL INTO
FCST AREA FRI MRNG WITH NRLY FLO AT THE SFC. WITH BNDRY LYR
CAA...DO EXPECT SCT CU DVLPMNT BY LATE MRNG FRI.

OUTLOOK...NO SIG WX EXPECTED.

&&

.CLIMATE...
CVG RECORD FOR TODAY IS 100...WITH CURRENT FORECAST AT 99.
GREATEST THREAT FOR REACHING NEW RECORD WILL BE AFTERNOON CLOUD
COVER. WITH 91 DEG AT 12 PM THIS AFTN...CVG HAS NOW BEEN AT OR
ABOVE 90 DEG FOR 11 CONSECUTIVE DAYS. ONE RECORD CLARIFICATION...THE
RECORD FOR MOST CONSECUTIVE DAYS ABV 90 DEG AT CVG IS 17 AND
OCCURRED FROM JULY 14 THRU JULY 30 1901. COLUMBUS AND DAYTON
RECORDS ARE 98 AND 99 RESPECTIVELY...AND WILL LIKELY REMAIN
INTACT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR OHZ026-034-035-042>046-
     051>056-060-062>065-073-074.
     EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR OHZ061-
     070>072-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 6 AM EDT FRIDAY FOR INZ050-058-059.
     EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR INZ066-
     073>075-080.

&&

NEAR TERM...RYAN
SHORT TERM..JDR
LONG TERM...HAWBLITZEL
AVIATION...RYAN
CLIMATE...RYAN
Hazardous weather outlook, Aug 9, 12:40 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT THU AUG 9 2007

INZ050-058-059-OHZ060-062>064-073-074-101745-
WAYNE-FAYETTE IN-UNION IN-PREBLE-GREENE-FAYETTE OH-PICKAWAY-ROSS-
HOCKING-
140 PM EDT THU AUG 9 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON THURSDAY WITH
HEAT INDICES AS HIGH AS 104 DEGREES.

AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT
RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT
WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

OHZ026-034-035-042>046-051>056-065-101745-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD-
140 PM EDT THU AUG 9 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 575 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

TEMPERATURES ARE FORECAST TO APPROACH THE MID 90S ON THURSDAY WITH
HEAT INDICES AS HIGH AS 104 DEGREES.

AS A FRONTAL BOUNDARY APPROACHES THE REGION...THERE IS A SLIGHT
RISK FOR SCATTERED THUNDERSTORMS TO BECOME SEVERE. THE MAIN THREAT
WITH THESE STORMS WOULD BE DAMAGING WINDS FOR THURSDAY AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ066-073>075-080-KYZ089>100-OHZ061-070>072-077>082-088-101745-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
MONTGOMERY-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
140 PM EDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

TEMPERATURES ARE FORECAST TO APPROACH THE UPPER 90S TODAY WITH
HEAT INDICES AS HIGH AS 108 DEGREES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.

The radar

The Northern Indiana radar (KIWX), 131 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
August 9, 1:45 PM EST to 1:51 PM EST
Where
Mercer County, Celina to Montezuma
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.550, -84.570

Several trees and large limbs were downed over the eastern part of the county.

Thunderstorm Wind, Auglaize

When
August 9, 2:01 PM EST to 2:05 PM EST
Where
Auglaize County, New Bremen
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.430, -84.380

Large tree limbs were knocked down.

Thunderstorm Wind, Hardin

When
August 9, 2:10 PM EST to 2:15 PM EST
Where
Hardin County, 3 mi WNW of Dunkirk
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.797, -83.703

A portion of a barn sustained heavy structural damage. An antenna was blown over along County Road 14.

Thunderstorm Wind, Auglaize

When
August 9, 2:16 PM EST to 2:20 PM EST
Where
Auglaize County, New Knoxville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.520, -84.320

Power poles and lines were down.

Thunderstorm Wind, Hardin

When
August 9, 2:30 PM EST to 2:38 PM EST
Where
Hardin County, 3 mi S of Mc Guffey to 3 mi SSE of Dunkirk
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
40.637, -83.780

One large tree was downed along County Road 60 near McGuffey. Additional trees were knocked down along County Road 65 northeast of Kenton.

Hail, Auglaize

When
August 9, 3:00 PM EST to 3:04 PM EST
Where
Auglaize County, St Marys
Measured
1 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.530, -84.380

Large tree limbs were downed as well.

Thunderstorm Wind, Mercer

When
August 9, 3:15 PM EST to 3:19 PM EST
Where
Mercer County, Celina
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.550, -84.570

Several trees, large limbs and transformers were downed near the county fairgrounds.

Thunderstorm Wind, Auglaize

When
August 9, 3:30 PM EST to 3:37 PM EST
Where
Auglaize County, New Knoxville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.520, -84.320

A farm building sustained minor roof damage. Power lines were also downed.

Thunderstorm Wind, Auglaize

When
August 9, 3:30 PM EST to 3:34 PM EST
Where
Auglaize County, New Hampshire
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.550, -83.950

A few trees and power lines were downed along US Route 33.

Thunderstorm Wind, Shelby

When
August 9, 3:45 PM EST to 3:49 PM EST
Where
Shelby County, Jackson Center
Measured
55 kt (63 mph) measured gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
40.430, -84.030

Several large tree limbs were downed.

Thunderstorm Wind, Licking

When
August 9, 4:12 PM EST to 4:16 PM EST
Where
Licking County, Homer
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
40.250, -82.520

A tree fell on a house along South Street, causing minor damage.

Thunderstorm Wind, Licking

When
August 9, 5:00 PM EST to 5:10 PM EST
Where
Licking County, Heath to Hanover
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.020, -82.450

Several trees were knocked down.

Thunderstorm Wind, Darke

When
August 9, 5:38 PM EST to 5:42 PM EST
Where
Darke County, 7 mi ESE of Greenville
Measured
57 kt (66 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.061, -84.508

Numerous large tree limbs were downed.

Thunderstorm Wind, Madison

When
August 9, 5:40 PM EST to 5:44 PM EST
Where
Madison County, 1 mi SW of Mt Sterling
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Crop damage
$5,000
Reported by
Trained Spotter
Coordinates
39.710, -83.283

A flag pole was knocked down. Minor crop damage occurred as well.

Thunderstorm Wind, Pickaway

When
August 9, 5:45 PM EST to 5:49 PM EST
Where
Pickaway County, Darbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.700, -83.120

Numerous trees and power lines were downed.

Thunderstorm Wind, Pickaway

When
August 9, 5:45 PM EST to 5:49 PM EST
Where
Pickaway County, Darbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.700, -83.120

Numerous trees and power lines were downed.

Thunderstorm Wind, Greene

When
August 9, 6:10 PM EST to 6:14 PM EST
Where
Greene County, 5 mi E of Spring Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.600, -83.926

One tree and a few large limbs were knocked down across the southern part of the county.

Thunderstorm Wind, Clinton

When
August 9, 6:11 PM EST to 6:15 PM EST
Where
Clinton County, 1 mi S of Lumberton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
39.535, -83.850

Two trees and numerous large limbs were downed along US Route 68.

Hail, Fayette

When
August 9, 6:18 PM EST to 6:22 PM EST
Where
Fayette County, Washington Court Hou
Measured
0.75 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.530, -83.430

Thunderstorm Wind, Pickaway

When
August 9, 6:25 PM EST to 6:29 PM EST
Where
Pickaway County, Circleville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.600, -82.950

Trees were knocked down.

Thunderstorm Wind, Fairfield

When
August 9, 6:30 PM EST to 6:34 PM EST
Where
Fairfield County, 1 mi NE of Pickerington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.890, -82.737

Trees were downed along Pickerington Road.

Hail, Hocking

When
August 9, 6:44 PM EST to 6:48 PM EST
Where
Hocking County, Logan
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
39.530, -82.420

Thunderstorm Wind, Fairfield

When
August 9, 6:45 PM EST to 6:49 PM EST
Where
Fairfield County, Sugar Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.630, -82.550

Trees were downed.

Thunderstorm Wind, Ross

When
August 9, 6:50 PM EST to 6:54 PM EST
Where
Ross County, Andersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
39.430, -83.000

Large tree limbs were downed in Green and Union Townships.

Thunderstorm Wind, Pike

When
August 9, 7:30 PM EST to 7:35 PM EST
Where
Pike County, Latham to Buchanan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.100, -83.250

Trees and power lines were downed.

Thunderstorm Wind, Ross

When
August 9, 7:40 PM EST to 7:44 PM EST
Where
Ross County, Richmond Dale
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
39.200, -82.830

A few large tree limbs were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55864, 55863, 55865, 55866, 55867, 55868, 55869, 55871, 55872, 55873, 55874, 55890, 55875, 55876, 55877, 55878, 55880, 55879, 55881, 55885, 55882, 55884, 55883, 55886, 55889, 55888.